Monday, October 14, 2019

Comments by starlitegirl

Showing 3 of 3 comments.

  • “Outside of using a benzodiazepine…” is quite off putting considering that they are equally as dangerous or more so. It shows how reckless you are and that your words should be taken with a grain of salt. Adding any benzodiazepine to the situation would be the worst thing you could do to ANY person. That you are wholly unaware of this is disturbing. Yet, I’m not surprised by it because that’s the patent solution and why so many people are suffering the consequences of ignorant doctors who blindly prescribe one pill after another to fix problems only to make them much worse. Perhaps psychiatry should stop the assembly line pill pushing and spend some actual time teaching patients some of the myriad of coping skills that would benefit them and don’t involve dangerous drugs. Things like meditation, relaxation, cognitive therapy techniques, deep breathing, etc.

  • Walking is a challenge for me on those wane days. I get dizzy and my balance is off in a way I never imagined it could be along with blurry vision that makes it even worse. During some severe withdrawal before I stabilized at a dose then began to taper very slowly, I couldn’t even walk a few steps. I fell more than I can remember. I remember crying in fear that I would end up in a wheelchair because I could no longer balance myself. I have spent so much time bedridden. Now that winter is coming to its end, I hope to start those short walks on the better days just so that I don’t feel like I’m stuck like this since it will take me at best guess four or more years doing a slow taper to get off the klonopin. And that’s just getting off of it. I’m hoping the slow taper will give my gaba receptors time to heal so that when I am finally off, protracted withdrawal will be mitigated or not even happen.

    I never thought walking would be an issue. I never even imagined it. Well, now I know, but I will work my way back to those 5 mile hikes at the park. Or maybe 2.5 miles. Or treadmills on hill inclines. I used to love doing those workouts. I miss them more than I thought I ever could or would now.

  • I’ve been lucky in that the people around me are few, likely due to the withdrawal from life that these meds caused. By the time I was tapering off my antidepressant and now evil klonopin, I was down to one dear friend of 20 years who always hated meds but believed the party line that we need them though doubted how much of what we ‘need’ is true, and my mother and brother, both of whom I’m not really close to but watched the hell I went through and believed it when I said it was withdrawal.

    The indoctrination to drugs as the answer is so disturbing and pervasive that I cannot even think about it. Worst of all, big pharma and psych docs will never admit to doing harm despite case after case of people who live in hell on the meds and then going off them descend into an even worse hell with no guidance or support. Crack and heroin addicts might actually have it easier! And that floor me because I was a ‘good girl’ who trusted doctors and literature available back in the late 80s and early 90s which had all this ‘information’ about chemical imbalances and medicines that help. I trusted that information which was supposed to be based on science. Now I wonder if I was raped of the last 20 years of my life and if I could have actually been more fully functioning without the bipolar diagnosis (which I don’t even believe in anymore) and the drugs that no doubt made it worse. Luckily, I was never a drug cocktail person. I took three meds. A mood stabilizer. An antidepressant. And klonopin. They never really worked. Actually, buddhist techniques helped me more than any of these drugs ever did and are now helping me through the slow, ever so slow tapering of klonopin. I won’t even start on the absurdity of drug cocktails and the insanity of adding MORE drugs when the initial ones aren’t helping. These cocktails are proof that these doctors have no clue what they are doing because if one drug doesn’t help, you don’t keep adding others. You stop the one that doesn’t help. And none of them ever really help. They just screw with our brain and CNS so that for a short time things might feel okay but the underlying issues are still there and there are a lot of ways to learn to cope with them that don’t involve brain damaging drugs, but there’s no money in teaching someone the art of acceptance or mindfulness or meditation, or at least not the kind of money that has been made at our expense.

    I thank the universe for people like you who put the truth out there with the hope that in time, more and more stories will challenge these indoctrinated beliefs. On the bright side, they did stop physical lobotomies (of course only to change then to chemical ones that are require long term financial commitment – go science!).

    Keep writing. Keep pushing the truth out there. People will start to listen. Not just the once who suffer. That’s the first line. Then the people who have seen the truth that the ones like us have lived through will be next. And they’ll tell someone about it. And then more people will hear the stories. And soon enough, the truth will take hold.